Taylor expansion algorithms for the nonlinear operator equations

Yiannian He, K. Li

Research output: Contribution to journalArticleAcademicpeer-review


The aim of this paper is to present a general algorithm for solving the nonlinear operator equations in a Hilbert space, namely the k -order Taylor expansion algorithm, k¿1 . The standard Galerkin method can be viewed as the 1-order Taylor expansion algorithm; while the optimum nonlinear Galerkin method can be viewed as the 2-order Taylor expansion algorithm. The general algorithm is then applied to the study of the numerical approximations for the steady Navier-Stokes equations. Finally, the theoretical analysis and numerical experiments show that, in some situations, the optimum nonlinear Galerkin method provides higher convergencerate than the standard Galerkin method and nonlinear Galerkin method.
Original languageChinese
Pages (from-to)317-326
JournalActa Mathematica Sinica
Issue number2
Publication statusPublished - 1998
Externally publishedYes

Cite this